Quantcast

Report: Tamiflu may increase abnormal acts

April 19, 2009

Researchers from Japan’s Health, Labor and Welfare Ministry say Tamiflu apparently increases abnormal psychological behavior in young influenza patients.

The team, led by Osaka City University Professor Yoshio Hirota, said its study revealed influenza patients between the ages of 10 and 17 were more likely to exhibit serious abnormal behavior if they consumed the antiviral medication, The Daily Yomiuri reported Sunday.

Tamiflu was banned by the Japanese ministry in 2007 for use on 10- to 19-year-olds after delirious behavior was observed in some children taking the drug.

The new study focused on nearly 10,000 influenza patients under the age of 18 diagnosed after the 2006 fiscal year.

They stated in their report that those patients ages 10 to 17 who took Tamiflu had a 54 percent greater chance of exhibiting abnormal behavior than those patients who did not take the medication.

The link with Tamiflu can’t be ruled out, the researcher said in the report released Saturday. New research should be carried out, focusing on serious abnormal behavior.

The report identified examples of abnormal behavior as a child who attempted to leap from a balcony or a child who began hopping after consuming Tamiflu. No margin of error was given for the medical study.


Source: upi



comments powered by Disqus